Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 101, NWS Northern Indiana

August 9, 2007Putnam County, Ohio

NWS Northern Indiana issued this severe thunderstorm warning at Aug 9, 2007, 2:06 PM EDT for Putnam County, Ohio. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2007, 2:06 PM EDT (18:06 UTC)
Expired
Aug 9, 2007, 3:00 PM EDT
In force
54 min
Issued by
NWS Northern Indiana
Area
Counties, with a storm outline in the text

County Putnam County, OH

The radar

The Northern Indiana radar (KIWX), 139 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 2:22 PM EDTTSTM WND DMGOttawa, OH60 MPH WIND MEASURED. SEVERAL TREE LIMBS DOWN.
Aug 9, 2:34 PM EDTFUNNEL CLOUDColumbus Grove, OHVISIBLE FUNNEL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.1 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1945 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1945 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KIWX 091806
SVRIWX
OHC137-091900-
/O.NEW.KIWX.SV.W.0101.070809T1806Z-070809T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
206 PM EDT THU AUG 9 2007

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PUTNAM COUNTY IN WEST CENTRAL OHIO

* UNTIL 300 PM EDT

* AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  3 MILES EAST OF KALIDA...OR ABOUT 5 MILES SOUTHWEST OF OTTAWA...AND
  MOVING EAST AT 20 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  OTTAWA...
  PANDORA...
  WEST LEIPSIC...
  GILBOA AND LEIPSIC...
  BELMORE...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR NICKEL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4106 8427 4086 8420 4092 8387 4117 8388

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:48 PM EDT, 18 minutes earlier.

Area forecast discussion, Aug 9, 1:48 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
148 PM EDT THU AUG 9 2007

.AVIATION...
18Z TAFS

WEAK PRESSURE TROUGH EXTENDING FROM JYM TO GUS WILL CONTINUE TO
PUSH EAST TODAY AND HELP IGNITE SHOWERS AND THUNDERSTORMS. SVR TS
WILL BE POSSIBLE MAINLY EAST OF A DFI TO MIE LINE. WEST OF THIS
AREA...MAY SEE SHOWER/THUNDERSTORM DEVELOPMENT WITH DAYTIME
DESTABILIZATION COUPLED WITH APPROACHING MID LEVEL WAVE AND SFC
COLD FRONT. HAVE OPTED TO REMOVE THUNDER MENTION AT FWA AND SBN
DUE TO EXPECTED LOWER COVERAGE. LEFT CB MENTION FOR POSSIBLE
SCATTERED THUNDER THIS AFTERNOON. VAST CLOUD COVER AND
STABILIZATION FROM MORNING MCS HAS HAMPERED CONVECTIVE
DEVELOPMENT...ESPECIALLY IN CENTRAL AND WESTERN AREAS WHERE LACK
OF SFC CONVERGENCE IS ONGOING.

HAVE TRENDED MVFR CIGS TO SCT BY MID AFTERNOON. MODELS AND GUIDANCE
HINTING AT POSSIBLE BKN MVFR CLOUD DECK THIS EVENING WITH FROPA.
THIS MATCHES WELL GIVEN CURRENT UPSTREAM TRENDS. HOWEVER...WILL STOP
SHORT OF BKN MENTION DUE TO CONCERNS ON LONGEVITY OF CURRENT CIGS
APPROACHING FROM THE WEST. HEATING TODAY MAY ERODE THIS CLOUD
DECK...WHICH IS MOSTLY A REMNANT FROM MORNING CONVECTION. HAVE
RETAINED BR MENTION AFTER 08Z FOR POSSIBLE FOG DEVELOPMENT WITH
COOLER AIR FILTERING IN.

&&

.PREV DISCUSSION... /ISSUED 1106 AM EDT THU AUG 9 2007/

UPDATE...
MINOR CHANGES MADE TO ONGOING FORECAST. TWEAKED TEMPS OVER
SOUTHEASTERN ZONES TO REFLECT EXPECTED MIXING TO H9 THIS
AFTERNOON. HAVE ISSUED A HEAT ADVISORY FOR FORECAST HEAT INDEX
VALUES OF 100 TO 105. TEMPS HAVE ALREADY RESPONDED QUICKLY TO
SUNSHINE IN SOUTHERN AREAS WITH LOW TO MID 80S ALREADY PRESENT.
HOWEVER...CLOUD COVER WITH APPROACHING MID LEVEL WAVE MAY HAMPER
HEATING IN SOME AREAS WHERE THE HEAT ADVISORY IS IN EFFECT.
INCREASED CLOUD COVER AND SHOWERS MAY ALSO HAMPER HEATING ACROSS
NORTHERN ZONES WHERE TEMPS AT SOME AREAS MAY NOT EXCEED 80 IF
SUNSHINE REMAINS ABSENT. THIS WOULD ALSO REDUCE THE SEVERE WX
THREAT. LEFT SEVERE WORDING ACROSS ENTIRE FA FOR NOW AS THERE IS
MUCH QUESTION AS TO WHERE CONVECTIVE INITIATION WILL BE GIVEN THE
ABUNDANCE OF OUTFLOW BOUNDARIES AND CLOUD COVER. BEST CHANCE FOR
SEVERE WX WILL MOST LIKELY BE CONFINED TO SOUTHERN AND EASTERN
AREAS WHERE DESTABILIZATION WILL BE MOST PRONOUNCED.

PREV DISCUSSION... /ISSUED 735 AM EDT THU AUG 9 2007/

AVIATION...
ONGOING TSRA AT TERMINALS TO MOVE OUT BY AROUND 13 UTC. PRIMARILY
ONLY ANTICIPATE MVFR RESTRICTIONS IN TSRA/SHRA AS HEAVIEST RAINFALL
WITH BRIEF LIFR CONDITONS PAST SITES. SURFACE DEWPOINTS IN THE
LOW/MID 70S WITH STRONG INSTABILITY DEVELOPING BY MIDDAY AND
APPROACH OF UPSTREAM SHORTWAVE NOW INTO WRN WI TO TRIGGER ADDITIONAL
TSRA THIS AFTN. KEPT TIMING SAME AS 06 UTC ISSUANCE WITH COVERING OF
GREATEST CHCS IN A 4 HR TEMPO GROUP...STARTING AT 18 UTC AT KSBN AND
20 UCT AT KFWA. STRONG WIND GUSTS PSBL GIVEN STRONG INSTABILITY AND
INCREASING MID LVL FLOW AND HAVE TEMPO HIR GUSTS TO 35 KTS...THOUGH
ISOLATED POTENTIAL...ESPCLY INVOF KFWA MUCH HIR. AS CLOUDS CLEAR
TOWARD END OF FCST PD HAVE ADDED MVFR VSBYS IN BR TOWARD DAYBREAK
WITH HIR XOVER TEMP/DECREASED MIXING.

SHORT TERM...
00Z 5H ANALYSIS DEPICT TWO DISTINCT SHORTWAVES ONE ACRS ERN IA AND
OTHER NEAR KABR. FORMER WAVE SUPPORTING AM CONVECTION NOW INTO
NWRN IN WITH MCV EVIDENT IN RADAR MOSAIC...WEAKNESS IN E-W AXIS
OF MLCIN...ESTABLISHED COLD POOL AND FAVORABLE MCS PROPAGATION
VECTORS TO ALLOW CONVECTION TO SPREAD EWD ACRS ENTIRE FA THIS AM.
TEMPORAL DETAIL TO ALLOW FOR LULL IN POPS LATE MORNING. THEN FOCUS
ON APPROACH OF NEXT SHORTWAVE AS IT TAKES ON SERLY COMPONENT AS
GULF STATES RIDGE CONTINUES TO RETROGRADE TO ERN TX/OK AND BUILD
SLIGHTLY NORTH. RATHER STRONG INSTABILITY TO DEVELOP BY MIDDAY
WITH NAM MODIFIED SNDGS SUPPORTING 3000-3500 J/KG ACRS NRN IN/NWRN
OH. LOADED GUN TYPE SOUNDINGS WITH STRONG LOW LEVEL LAPSE RATES
AND INCREASED LOWER MIDTROPOSPHERIC FLOW TO 35 TO 40 KNOTS IN 7H-
5H LAYER SUGGESTIVE OF STRONG WIND GUST POTENTIAL. HIGH WETBULB
ZERO/THERMAL PROFILE LESS SUPPORTIVE OF LARGE HAIL...THOUGH
PRECIP/SML HAIL LOADING POTENTIAL VERY HIGH IN 2.25 PWAT AIRMASS.
SIDE CLOSER TO HIR MET POPS THIS AFTERNOON GIVEN STRONG MODEL
SIGNALS. HEAT INDICES AGAIN A PROBLEM...THOUGH A FEW DEGREES LOWER
THAN PAST TWO DAYS AND UNCERTAINTY OF DURATION WITH AFTERNOON
CONVECTION WILL COVER THIS HAZARD IN HWO/WEBSTORY. SHORTWAVE
PUSHES RAPIDLY EAST INTO ERN GRTLKS OVERNIGHT AS RIDGE CONTINUES
TO BUILD THROUGH THE PLAINS WITH NRLY LOW LEVEL FLOW BRINGING
APPRECIABLY COOLER/MORE TOLERABLE DPS.

LONG TERM...
FRIDAY NIGHT THROUGH SATURDAY NIGHT IS GOING TO BE RELATIVELY QUIET
WITH HIGH PRESSURE IN THE AREA. 850MB TEMPS FRIDAY THROUGH SATURDAY
ARE PROGGED TO BE RELATIVELY THE SAME SO NOT MUCH DIFFERENCE IN EACH
DAYS HIGH AND LOW TEMPERATURES...WITH JUST SLIGHTLY WARMER TEMPS
EXPECTED ON SATURDAY. 850MB TEMPERATURES KEEP ON STEADILY CLIMBING
ON SUNDAY WITH A HIGH OF AROUND 90 EXPECTED...AS A COLD FRONT
APPROACHES FROM THE NORTH. THERE IS STILL A QUESTION OF TIMING
CONCERNING THIS FRONT THROUGH THE CWA. MODELS HAVE ROUGHLY BEEN
MOVING IT THROUGH IN THE SUNDAY EVENING TO MONDAY DAY TIME FRAME.
GFS HAS BEEN INDICATING THIS COLD FRONT THROUGH THE CWA FOR THE LAST
FOUR TO FIVE RUNS IN ABOUT THE SUNDAY NIGHT/MONDAY TIME FRAME. MEX
POP NUMBERS ARE IN THE TWENTY TO THIRTY PERCENT RANGE FOR SUNDAY
NIGHT/MONDAY. THE ECMWF ALSO BRINGS THE COLD FRONT THROUGH THE CWA
BUT QUICKER THAN THE GFS DOES...BY 12Z MONDAY THE GFS HAS THE FRONT
JUST ON THE SOUTHEASTERN EDGE OF OUR CWA WHEREAS THE ECMWF PUTS IT
DOWN TO THE OHIO RIVER. OVERALL SUNDAY NIGHT HAS BEEN APPEARING TO
BE THE TARGET TIME FOR THE FRONT AND RAINFALL...SO AFTER
COLLABORATING WITH NEIGHBORING OFFICES HAVE INCLUDED A SMALL RAIN
CHANCE FOR SUNDAY NIGHT. AS SUNDAY NIGHT GETS NEARER...THE RAIN
CHANCES MAY BLEED EARLIER INTO SUNDAY OR LATER INTO MONDAY BUT
SUNDAY NIGHT IS LOOKING TO BE A GOOD POINT TO INTRODUCE SOME RAIN.
ONCE THIS COLD FRONT THEN MOVES THROUGH...HIGH PRESSURE WILL ONCE
AGAIN MOVE INTO THE CWA. GFS AND ECMWF ARE INDICATING ANOTHER FRONT
FOR TUESDAY NIGHT BUT WILL WANT TO SEE SOME MORE CONSISTENCY IN THE
TIMING OF THIS FRONT PLUS THE ASSOCIATED LOW IS WELL UP INTO CANADA
AND THE BETTER ENERGY COULD ALSO BE WELL NORTH OF US.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR INZ017-018-020-
     022>027-032>034.

MI...NONE.
OH...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR OHZ015-016-024-025.

LM...NONE.
&&

SHORT TERM...MURPHY
LONG TERM....LOTHAMER
AVIATION/UPDATE...CHAMBERLAIN
Hazardous weather outlook, Aug 9, 6:37 AM EDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
637 AM EDT THU AUG 9 2007

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-101045-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-
WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO...
BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...
HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...
HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
637 AM EDT THU AUG 9 2007 /537 AM CDT THU AUG 9 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

...SEVERE STORMS EXPECTED THIS AFTERNOON...

THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS MORNING. THE STORMS
THIS MORNING ARE NOT ANTICIPATED TO BE SEVERE. ADDITIONAL STORMS
WILL FORM THIS AFTERNOON. THE AFTERNOON STORMS MAY BE SEVERE WITH
DAMAGING WIND GUSTS TO 70 MPH THE MAIN HAZARD. WHILE NO SPECIFIC
AREA CAN BE EXCLUDED FROM THE SEVERE RISK...NORTHEAST INDIANA AND
NORTHWEST OHIO HAS THE HIGHEST POTENTIAL FOR SCATTERED TO
WIDESPREAD SEVERE WIND DAMAGE. SMALL HAIL AND RAINFALL RATES TO 2
INCHES PER HOUR WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED TODAY. NATIONAL WEATHER SERVICE
SKYWARN SPOTTERS ARE ENCOURAGED TO REVIEW REPORTING CRITERIA.
SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER EVENTS AND
ACTIVATE AMATEUR RADIO NETWORKS AS NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003-MIZ077-101045-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
637 AM EDT THU AUG 9 2007 /537 AM CDT THU AUG 9 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT
...SEVERE STORMS EXPECTED THIS AFTERNOON...

THUNDERSTORMS WILL MOVE THROUGH THE AREA THIS MORNING. THE STORMS
THIS MORNING ARE NOT ANTICIPATED TO BE SEVERE. ADDITIONAL STORMS
WILL FORM THIS AFTERNOON. THE AFTERNOON STORMS MAY BE SEVERE WITH
DAMAGING WIND GUSTS TO 70 MPH THE MAIN HAZARD. SMALL HAIL AND
RAINFALL RATES TO 2 INCHES PER HOUR WILL ALSO BE POSSIBLE.

ADDITIONALLY...NORTHERLY WINDS WILL CREATE AN INCREASED RISK FOR
RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED TODAY. NATIONAL WEATHER SERVICE
SKYWARN SPOTTERS ARE ENCOURAGED TO REVIEW REPORTING CRITERIA.
SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER EVENTS AND
ACTIVATE AMATEUR RADIO NETWORKS AS NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX

LMZ043-046-061-101045-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-
637 AM EDT THU AUG 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

...SEVERE STORMS WITH GUSTS TO 60 KNOTS EXPECTED THIS AFTERNOON...

THUNDERSTORMS WILL MOVE THROUGH THE LAKESHORE AREA EARLY THIS
MORNING. THE STORMS THIS MORNING MAY PRODUCE WIND GUSTS TO 35
KNOTS AND LOCALLY HIGHER WAVES. ADDITIONAL STORMS WILL FORM THIS
AFTERNOON. THE AFTERNOON STORMS MAY BE SEVERE WITH EXTREME WIND
GUSTS TO 60 KNOTS AND SIGNIFICANT LOCALIZED HIGH WAVES. SMALL
HAIL WILL ALSO BE POSSIBLE.

ADDITIONALLY...NORTHERLY WINDS WILL CREATE AN INCREASED RISK FOR
RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Special weather statement, Aug 9, 8:14 AM EDT, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
814 AM EDT THU AUG 9 2007

INZ006>009-017-018-MIZ080-081-OHZ001-004-015-091300-
ALLEN-BRANCH-DE
KALB-DEFIANCE-HILLSDALE-LAGRANGE-NOBLE-PAULDING-STEUBEN-WHITLEY-
WILLIAMS-
814 AM EDT THU AUG 9 2007

...SPECIAL WEATHER STATEMENT...

AT 809 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 28 MILES NORTH OF
FREMONT TO 12 MILES EAST OF STRYKER TO 19 MILES SOUTH OF DEFIANCE...
MOVING EAST AT 45 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE EXPECTED WITH THESE STORMS.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
HILLSDALE...LYONS... AND NAPOLEON.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
Local storm report, Aug 9, 8:26 AM EDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
826 AM EDT THU AUG 09 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND DMG     LAGRANGE                41.64N  85.42W
08/09/2007                   LAGRANGE           IN   EMERGENCY MNGR

            TREES DOWN AND POWER OUT.

&&

JT
Special weather statement, Aug 9, 1:54 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
154 PM EDT THU AUG 9 2007

OHZ005-015-016-024-025-091830-
ALLEN-HENRY-PAULDING-PUTNAM-VAN WERT-
154 PM EDT THU AUG 9 2007

...SPECIAL WEATHER STATEMENT...

AT 149 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING NEAR CONVOY...JONESTOWN... AND
KALIDA. THE STORMS WERE MOVING EAST AT 25 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH INCLUDE...OTTAWA...ELIDA...PAULDING...GROVER
HILL... AND MELROSE.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAS PASSED.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 8:03 PM EDTSevere Thunderstorm WarningIWXAllen27 min
Aug 9, 10:34 AM EDTHeat AdvisoryIWXAllen, Paulding, Putnam, Van Wert8 hr
Aug 9, 2:12 PM EDTSevere Thunderstorm WarningIWXPutnam, Van Wert48 min
Aug 9, 2:21 PM EDTTornado WarningIWXPutnam34 min
Aug 9, 2:30 PM EDTSevere Thunderstorm WarningIWXAllen60 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.